MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Model Number PNS5F120BER
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure for a four vessel angiogram using a neuron select catheter 5f (5f select), wire, non-penumbra wire, and short femoral sheath.During the procedure, upon setting up for the diagnostic angiogram, a 5f select was flushed, but a wire was unable to pass through the lumen of the 5f select.Therefore, the 5f select was removed.The procedure was completed using a new 5f select and the same wire and short femoral sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 5f select revealed ovalizations through the length of the device.If the device is manipulated against resistance at extreme angles during use, damage such as this may occur.During functional testing, a demonstration guidewire was advanced through the 5f select with resistance due to the ovalizations.The 5f select with a guidewire within its lumen were unable to be advanced through a demonstration benchmark due to resistance caused by the ovalizations.The ovalizations likely contributed to the resistance while advancing the guidewire wire during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12261969
Report Number3005168196-2021-01721
Device Sequence Number3635405
Product Code DQY
UDI-Device Identifier00814548010182
UDI-Public00814548010182
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model NumberPNS5F120BER
Device Catalogue NumberPNS5F120BER
Device Lot NumberC25090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005